Alert archive / Iowa / Special Weather Statements in 2021

Special Weather Statement, NWS La Crosse, WI

June 10, 2021Chickasaw County, Iowa

NWS La Crosse, WI issued this special weather statement at Jun 10, 2021, 6:34 PM CDT for Chickasaw County, Iowa. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2021, 6:34 PM CDT (23:34 UTC)
Expired
Jun 10, 2021, 7:30 PM CDT
In force
56 min
Issued by
NWS La Crosse, WI

County Chickasaw County, IA

The radar

The La Crosse radar (KARX), 119 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.6 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2021-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 345 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2021-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
345 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
1191 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

203 
WWUS83 KARX 102334
SPSARX

Special Weather Statement
National Weather Service La Crosse WI
634 PM CDT Thu Jun 10 2021

IAZ019-110030-
Chickasaw-
634 PM CDT Thu Jun 10 2021

...A STRONG THUNDERSTORM AFFECTING EASTERN CHICKASAW COUNTY...

At 630 PM CDT, a strong thunderstorm was located over Lawler, or near
New Hampton. The storm is nearly stationary.

Wind gusts up to 40 mph and pea size hail are possible with this 
storm.

Locations impacted include...
New Hampton, Fredericksburg, Lawler, Jerico, Little Turkey, 
Jacksonville and Boyd.

Those attending the Heartland Days event should be prepared for wind 
gusts up to 40 mph, frequent lightning, periods of heavy rain, and 
possibly pea sized hail.

If outdoors, consider seeking shelter inside a building until the 
storm passes. Be alert for ponding of water in low areas. 

LAT...LON 4305 9232 4321 9232 4314 9208 4291 9208
      4291 9210
TIME...MOT...LOC 2330Z 299DEG 1KT 4306 9219 

$$

Wetenkamp

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Jun 10, 5:45 PM CDT, 49 minutes earlier.

Area forecast discussion, Jun 10, 5:45 PM CDT, 49 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
545 PM CDT Thu Jun 10 2021

.SHORT TERM...(Tonight through Friday Night)
Issued at 158 PM CDT Thu Jun 10 2021

Sounding like a broken record...another very warm and humid day
across the area today. In fact, today will mark the 8th day in a row
for a 90+ degree day at La Crosse with the reading at 1pm coming in
at 94 degrees. The rest of the forecast area was seeing readings
in the upper 80s to middle 90s.

A frontal boundary laying across central MN into northern WI will be
the focus for isolated to scattered storms this afternoon into this
evening. Shear will be weak but CAPE is ample with the heat and
humidity. Pulse-type/airmass storm expected with perhaps some
localized small hail and gusty winds in collapsing cores/outflows.
Look for these storms to simmer after sunset with loss of surface
heating. Otherwise looks quiet through the remainder of the
overnight hours with muggy lows in the 60s/lower 70s.

A vigorous mid-level trough will be moving east through Montana into
the Northern Plains overnight which will drive a surface frontal
boundary/associated line of storms into western MN by mid-Friday
morning. This line of storms then looks (per latest CAMs) to split
north and south as it approaches our area with the northern portion
following mid-level pv-forcing and the southern portion eating into
the richer theta-e air. However, CAMs also show some redevelopment
right along the frontal boundary by mid-afternoon but shear will be
weak with "better" shear lagging behind the front. So, no severe
storms anticipated at this time. Oh, and by the way, another very
warm and muggy day with highs in the upper 80s to mid-90s.

Appears bulk of any lingering convection should be exited east of the
area by midnight Friday night but could still see some lingering
activity through sunrise Saturday. Overnight lows look to be in the
60s with dew points mid 50s west of the Mississippi River as drier
air filters in.

.LONG TERM...(Saturday through Thursday)
Issued at 158 PM CDT Thu Jun 10 2021

High pressure will bring in drier air over the region Saturday into
Sunday. However, remaining very warm as highs top off in the 80s to
near 90 Saturday and mid 80s to lower 90s Sunday.

The area will be on the eastern periphery of a large mid-level heat
ridge through the remainder of the period with northwest flow aloft.
Right now, it looks mainly dry but will have to watch for any
embedded shortwave troughs that may sneak in shower/thunderstorm
chances. That would be welcome in overall dryness in place across
the area.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 545 PM CDT Thu Jun 10 2021

Cigs: mostly sct vfr clouds expected through the period. Could run
into a short bkn period if expansive line of convection develops
along north-south running front Fri.

WX/vsby: potential for a sct-bkn line of shra/ts to develop along a
cold front on Friday, shifting eastward across the TAF sites during
the late morning/early afternoon hours. A few of the CAMs models
suggest this will be the outcome. Some other deterministic models
point to a split occurring with convection focused north and south,
with a weakening front sliding across the local area. Not clear cut
which way this will go so will leave pcpn out of the forecast for
the moment. Imagine that at least some mention (VCTS for instance)
will be needed as potential/timing becomes more clear.

Winds: light south/southeast tonight becoming more south then
westerly by late morning Fri. Slight uptick in speeds too.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
IA...None.
&&

SHORT TERM...DAS
LONG TERM...DAS
AVIATION....Rieck
Hazardous weather outlook, Jun 10, 4:58 AM CDT, 13 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
458 AM CDT Thu Jun 10 2021

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-111000-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
458 AM CDT Thu Jun 10 2021

This Hazardous Weather Outlook is for portions of southeast
Minnesota...northeast Iowa and southwest into central Wisconsin.

.DAY ONE...Today and Tonight

Warm and humid conditions will continue today. The prolonged
period of heat and humidity can significantly increase the
potential for heat-related illnesses. Persons are urged to take
precautions as needed.

Isolated thunderstorms are possible this afternoon and tonight.
Heavy rain, lightning, small hail, and gusty winds are the main
threats.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Scattered thunderstorms are expected to develop Friday and Friday
night. Organized severe weather is not expected, however storms
may produce locally heavy rain, lightning, hail, and gusty winds.

The warm and humid conditions will continue Friday with somewhat
cooler and drier weather moving in for Saturday.

.SPOTTER INFORMATION STATEMENT...

No action needed.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

Zapotocny

In the hours before

Local storm report, Jun 10, 2:27 PM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
227 PM CDT THU JUN 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     EXCESSIVE HEAT   1 ENE WINONA            44.05N 91.64W
06/10/2021  M100 F           WINONA             MN   AWOS

            HEAT INDEX VALUE.

&&
Special weather statement, Jun 10, 6:14 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service La Crosse WI
614 PM CDT Thu Jun 10 2021

WIZ017-029-110200-
Taylor-Clark-
Including the cities of Medford and Neillsville
614 PM CDT Thu Jun 10 2021

...Strong Storms Possible Early This Evening...

Scattered storms will sink south southeast across north central
Wisconsin early this evening, mostly staying north of Interstate
94. A few storms will be strong, producing heavy rainfall with 1
inch per hour rates, along with hail. Ponding of water on
roadways and localized street flooding could occur.

Take shelter indoors if storms near your location.

Rieck
Special weather statement, Jun 10, 6:34 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service La Crosse WI
634 PM CDT Thu Jun 10 2021

IAZ019-110030-
Chickasaw-
634 PM CDT Thu Jun 10 2021

...A STRONG THUNDERSTORM AFFECTING EASTERN CHICKASAW COUNTY...

At 630 PM CDT, a strong thunderstorm was located over Lawler, or near
New Hampton. The storm is nearly stationary.

Wind gusts up to 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
New Hampton, Fredericksburg, Lawler, Jerico, Little Turkey,
Jacksonville and Boyd.

Those attending the Heartland Days event should be prepared for wind
gusts up to 40 mph, frequent lightning, periods of heavy rain, and
possibly pea sized hail.

If outdoors, consider seeking shelter inside a building until the
storm passes. Be alert for ponding of water in low areas.

LAT...LON 4305 9232 4321 9232 4314 9208 4291 9208
      4291 9210
TIME...MOT...LOC 2330Z 299DEG 1KT 4306 9219

Wetenkamp

Nearby

Special Weather Statements in Iowa, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.